Advertisement

Ukrainian Mathematical Journal

, Volume 60, Issue 2, pp 221–234 | Cite as

Well-posedness of boundary-value problems for multidimensional hyperbolic systems

  • I. Ya. Kmit’
  • B. I. Ptashnyk
Article

Abstract

By using the method of characteristics, we investigate the well-posedness of local problems (Cauchy problem and mixed problems) and nonlocal problems (with nonseparable and integral conditions) for some multidimensional almost-linear hyperbolic systems of the first order. We reduce these problems to systems of integro-operator equations and prove theorems on the existence and uniqueness of classical solutions.

Keywords

Hyperbolic System Continuous Solution Nonlocal Problem Nonlocal Boundary Condition Quasilinear Hyperbolic System 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    I. G. Petrovskii, Lectures on Partial Differential Equations [in Russian], Fizmatlit, Moscow (1961).Google Scholar
  2. 2.
    V. É. Abolinya and A. D. Myshkis, “On a mixed problem for a linear hyperbolic system on a plane,” Uch. Zap. Latv. Univ., 20, No. 3, 87–104 (1958).Google Scholar
  3. 3.
    V. É. Abolinya and A. D. Myshkis, “A mixed problem for an almost linear hyperbolic system on a plane,” Mat. Sb., 50, No. 4, 423–442 (1960).MathSciNetGoogle Scholar
  4. 4.
    R. V. Andrusyak, V. M. Kirilich, and A. D. Myshkis, “Local and global solvabilities of the quasilinear hyperbolic Stefan problem on a straight line,” Differents. Uravn., 42, No. 4, 489–503 (2006).MathSciNetGoogle Scholar
  5. 5.
    I. Ya. Kmit’, “A nonlocal problem for a quasilinear hyperbolic system of the first order with two independent variables,” Ukr. Mat. Zh., 45, No. 9, 1307–1311 (1993).MathSciNetGoogle Scholar
  6. 6.
    A. D. Myshkis and A. M. Filimonov, “Continuous solutions of hyperbolic systems of quasilinear equations with two independent variables,” in: Nonlinear Analysis and Nonlinear Differential Equations [in Russian], (2003), pp. 337–351.Google Scholar
  7. 7.
    A. D. Myshkis and A. M. Filimonov, “Continuous solutions of quasilinear hyperbolic systems with two independent variables,” Differents. Uravn., 17, No. 3, 488–500 (1981).zbMATHMathSciNetGoogle Scholar
  8. 8.
    B. I. Ptashnyk, V. S. Il’kiv, I. Ya. Kmit’, and V. M. Polishchuk, Nonlocal Boundary-Value Problems for Partial Differential Equations [in Ukrainian], Naukova Dumka, Kyiv (2002).Google Scholar
  9. 9.
    A. M. Filimonov, Sufficient Conditions for the Global Solvability of a Mixed Problem for Quasilinear Hyperbolic Systems with Two Independent Variables [in Russian], Dep. in VINITI, No. 6-81, Moscow (1980).Google Scholar
  10. 10.
    K. O. Friedrichs, “Symmetric positive linear differential equations,” Commun. Pure Appl. Math., 11, 333–418 (1958).zbMATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    R. Hersh, “Mixed problems in several variables,” J. Math. Mech., 12, 317–334 (1963).zbMATHMathSciNetGoogle Scholar
  12. 12.
    R. L. Higdon, “Initial-boundary value problems for hyperbolic systems,” SIAM Rev., 27, 177–217 (1986).CrossRefMathSciNetGoogle Scholar
  13. 13.
    H. O. Kreiss, “Initial boundary value problems for hyperbolic systems,” Commun. Pure Appl. Math., 23, 277–289 (1970).CrossRefMathSciNetGoogle Scholar
  14. 14.
    P. Lax and R. S. Phillips, “Local boundary conditions for dissipative symmetric linear differential operators,” Commun. Pure Appl. Math., 13, 427–455 (1960).zbMATHCrossRefMathSciNetGoogle Scholar
  15. 15.
    A. Majada and S. Osher, “Initial-boundary value problem for hyperbolic equations with uniformly characteristic boundary,” Commun. Pure Appl. Math., 28, 607–675 (1975).CrossRefGoogle Scholar
  16. 16.
    G. Metivier, “The block structure condition for symmetric hyperbolic systems,” Bull. London Math. Soc., 32, No. 6, 689–702 (2000).zbMATHCrossRefMathSciNetGoogle Scholar
  17. 17.
    J. Rauch, “Symmetric positive systems with boundary characteristic of constant multiplicity,” Trans. Amer. Math. Soc., 291, 167–187 (1985).zbMATHCrossRefMathSciNetGoogle Scholar
  18. 18.
    P. Secchi, “The initial-boundary value problem for linear symmetric hyperbolic systems with characteristic boundary of constant multiplicity,” Different. Integr. Equat., 9, 671–700 (1996).zbMATHMathSciNetGoogle Scholar
  19. 19.
    P. Secchi, “Well-posedness of characteristic symmetric hyperbolic systems,” Arch. Ration. Mech. Anal., 134, No. 2, 155–197 (1996).zbMATHCrossRefMathSciNetGoogle Scholar
  20. 20.
    P. Secchi, “Full regularity of solutions to a nonuniformly characteristic boundary value problem for symmetric hyperbolic systems,” Adv. Math. Appl., 10, No. 1, 39–55 (2000).zbMATHMathSciNetGoogle Scholar
  21. 21.
    R. Courant, Partial Differential Equations, Wiley, New York (1962).zbMATHGoogle Scholar
  22. 22.
    I. G. Petrovskii, Lectures on the Theory of Ordinary Differential Equations [in Russian], Nauka, Moscow (1970).Google Scholar
  23. 23.
    I. Kmit, “Generalized solutions to singular initial-boundary hyperbolic problems with non-Lipschitz nonlinearities,” Bull. Acad. Serbe Sci. Arts. Classe Sci. Math. Natur., Sci. Math., 133, No. 31, 87–99 (2006).MathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media, Inc. 2008

Authors and Affiliations

  • I. Ya. Kmit’
    • 1
  • B. I. Ptashnyk
    • 1
  1. 1.Institute for Applied Problems in Mechanics and MathematicsUkrainian National Academy of SciencesLvivUkraine

Personalised recommendations